Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Buffalo, NY

July 22, 2008Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 22, 2008, 9:32 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 9:32 PM EDT (01:32 UTC)
Expired
Jul 22, 2008, 10:30 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 9:48 PM EDTTSTM WND DMGIschua, NYTREES AND POWER LINES DOWN
Jul 22, 9:48 PM EDTHAIL 0.88Ischua, NY
Jul 22, 10:02 PM EDTHAIL 0.88Hinsdale, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 230132
SVRBUF
NYC003-009-230230-
/O.NEW.KBUF.SV.W.0103.080723T0132Z-080723T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
932 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL ALLEGANY COUNTY IN WESTERN NEW YORK
  EAST CENTRAL CATTARAUGUS COUNTY IN WESTERN NEW YORK

* UNTIL 1030 PM EDT

* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF ALLEGANY...OR 9 MILES NORTHWEST
  OF OLEAN...AND MOVING EAST AT 14 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINSDALE BY 1005 PM EDT...
  CUBA BY 1025 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4231 7807 4204 7807 4209 7866 4227 7866
TIME...MOT...LOC 0132Z 270DEG 12KT 4218 7853

$$

JJR
2 follow-up statements
000 
WWUS51 KBUF 230200
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1000 PM EDT TUE JUL 22 2008

NYC003-009-230230-
/O.CON.KBUF.SV.W.0103.000000T0000Z-080723T0230Z/
CATTARAUGUS NY-ALLEGANY NY-
1000 PM EDT TUE JUL 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR WEST CENTRAL ALLEGANY AND EAST CENTRAL CATTARAUGUS COUNTIES...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR HINSDALE...OR 7 MILES NORTH OF 
OLEAN...MOVING EAST AT 14 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HINSDALE BY 1005 PM EDT...
  CUBA BY 1030 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4231 7807 4204 7807 4209 7866 4227 7866
TIME...MOT...LOC 0200Z 270DEG 12KT 4218 7840

$$

JJR
000 
WWUS51 KBUF 230230
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1030 PM EDT TUE JUL 22 2008

NYC003-009-230239-
/O.EXP.KBUF.SV.W.0103.000000T0000Z-080723T0230Z/
CATTARAUGUS NY-ALLEGANY NY-
1030 PM EDT TUE JUL 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ALLEGANY AND EAST
CENTRAL CATTARAUGUS COUNTIES HAS EXPIRED...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE 
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS 
NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4231 7807 4204 7807 4209 7866 4227 7866
TIME...MOT...LOC 0229Z 270DEG 12KT 4218 7827

$$

JJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:58 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jul 22, 7:58 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
758 PM EDT TUE JUL 22 2008

.SYNOPSIS...
A COMPLEX UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES AND
ONTARIO WILL KEEP RATHER UNSETTLED CONDITIONS ACROSS WESTERN AND
CENTRAL NEW YORK THROUGH WEDNESDAY NIGHT. HIGH PRESSURE IS
EXPECTED TO BUILD INTO THE REGION AND PROVIDE DRIER SEASONABLE
WEATHER FOR MUCH OF THURSDAY AND FRIDAY. A FRONT LOOKS TO WORK
SOUTH AND EAST ACROSS THE REGION AND BRING A RETURN TO UNSETTLED
WEATHER CONDITIONS FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SMALL VORT CENTER SKIRTING THE SOUTHERN EDGE OF PERSISTENT QUEBEC
UPPER LOW HAS PUSHED EAST OF MOST OF THE FORECAST AREA BY MID
AFTERNOON. LINGERING LATE DAY CONVECTION HAS BEEN FORMING ALONG LAKE
BREEZE BOUNDARIES AND REMNANT OUTFLOW BOUNDARIES FROM PREVIOUS
CONVECTION. EXPECT THESE LATE DAY CELLS TO DISSIPATE AS DIURNAL
HEATING ENDS. THE UPPER LOW WILL BECOME MORE ORGANIZED AND DEEPEN ON
WEDNESDAY AS A STRONGER UPPER JET LIFTS ALONG THE EASTERN FLANK.
THIS WILL BRING HIGH CHANCE TO LIKELY POPS TO THE EASTERN LAKE
ONTARIO REGION AND TUG HILL PLATEAU...BUT ONLY MIDDLE OR LOW CHANCE
POPS TO THE REST OF THE FORECAST AREA WITH MOST OF THE JET DYNAMICS
WELL TO THE EAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
GFS AND NAM SOMEWHAT AT ODDS ON EVOLUTION AND PROGRESS OF
AMPLIFYING TROF OVER LK HURON AND ITS CLOSING OFF INTO AN UPPER
LOW EARLY IN THIS PERIOD. CONSENSUS FAVORS GFS WHICH IS WEAKER AND
FLATTER WITH TROF AND NEVER CLOSES OFF THE LOW AS THE TROF SWINGS
ACROSS OUR AREA ON THURS. NAM DOES INDEED CLOSE IT OFF RIGHT OVER
WRN NY. GFS SOLUTION WOULD ALLOW FOR A DRIER THURS AND MOST OF
FRI...BUT WILL STILL MAINTAIN THE 30 POP FOR THURS DUE TO
REMAINING INSTABILITY...HELPED ALONG BY MOIST BOUNDARY LAYER AND
RATHER WET SOILS DUE TO RECENT RAINS. STILL...WE MAY ESCAPE WITH A
NICE DAY THURS AFTER ALL. AREAS TO OUR EAST (E NY, NEW ENG) COULD
HAVE QUITE A PROBLEM WITH HEAVY RAIN WED NT INTO EARLY THURS AS
TROF AMPLIFIES AND DRAWS UP A TRAIN OF GULF MOISTURE BUT THAT
LOOKS TO STAY TO OUR EAST...JUST GRAZING LEWIS CO SO WILL HAVE
HIGHER POPS THERE.

WE DO LOOK TO DRY OUT FOR THURS NT AND MOST OF FRI...ALTHOUGH
FASTER GFS SOLUTION WOULD BEING NEXT TROF INTO WRN AREAS LATE
FRI...BUT WILL LEAVE FRI DAYTIME DRY AND BRING CHC POPS IN FRI NT.

850 MB TEMPS OF 11-13C WOULD SUGGEST UPPER 70S...A FEW DEG BELOW
NORMAL FOR LATE JULY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS/HPC GRAPHICS SHOW A FRONT CROSSING THE AREA ON SATURDAY WITH
GRADUAL SFC RIDGING BUILDING IN THEREAFTER...BUT BROAD UPPER TROF
HANGS TOUGH OVER UPPER LAKES AND ONTARIO...AT LEAST THROUGH
MONDAY...AND THIS WILL PROVIDE FOR SOME LIMITED INSTABILITY. IT
SHOULD BE PLEASANT MOST OF THE TIME DURING THIS PERIOD...BUT WILL
HAVE TO CONTINUE TO HOLD LOW CHC POPS FOR SUNDAY FOR SOME POP UP
ACTIVITY. TEMPS AGAIN A BIT BELOW NORMAL FOR THE SEASON...BUT
QUITE COMFORTABLE...M-U 70S TO NEAR 80.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THE CONVECTION THAT FORMED ALONG THE LAKE ONTARIO BREEZE AND
RESULTING OUTFLOW BOUNDARIES WILL CONTINUE TO DIE OUT THIS EVENING
WITH THE LOSS OF DAYTIME HEATING. THE COMBINATION OF CLEARING
SKIES...LIGHT WINDS AND MODERATELY HIGH DEWPOINTS WILL LEAD TO THE
DEVELOPMENT OF PATCHY FOG...WITH VSBYS DROPPING TO MVFR VALUES. THE
MAIN EXCEPTION TO THIS GENERAL TREND WILL BE ACROSS THE SOUTHERN
TIER WHERE MORE DENSE FOG WILL RESULT IN IFR-LIFR CONDITIONS AFTER
06Z.

LOOKING UPSTREAM...WE WILL HAVE TO KEEP AN EYE ON A WELL DEFINED
VORT MAX THAT IS MOVING THRU MICHIGAN THIS EVENING. THIS FEATURE IS
GENERATING MORE ORGANIZED CONVECTION OVER EASTERN MICHIGAN AND NORTH
OF LAKE ERIE. EXPECT SOME OF THIS ACTIVITY TO APPROACH FAR WESTERN
NEW YORK AROUND 12Z THEN SPREAD EAST ACROSS THE REST OF THE AREA
WEDNESDAY MORNING AS THE VORT MAX TRACKS ACROSS WESTERN NY. MAINLY
VFR CONDITIONS WILL LOWER TO MVFR...ESPECIALLY AS THE CONVECTION
BECOMES MORE WIDESPREAD ON WEDNESDAY.

THE WINDS WILL GENERALLY BE VARIABLE AT 10 KNOTS OR LESS THROUGH THE
TAF PERIOD...ALTHOUGH STRONGER GUSTS AND SOME HAIL ARE POSSIBLE WITH
WEDNESDAY/S TSTORMS.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
FRIDAY...VFR.
SATURDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE
LOOKS TO BE SATURDAY OR SATURDAY NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SFM
NEAR TERM...WCH
SHORT TERM...SFM
LONG TERM...SFM
AVIATION...TJP
MARINE...SFM/WCH
Hazardous weather outlook, Jul 22, 6:12 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
612 AM EDT TUE JUL 22 2008

NYZ006>008-020-021-231015-
OSWEGO-JEFFERSON-LEWIS-CATTARAUGUS-ALLEGANY-
612 AM EDT TUE JUL 22 2008

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER
AN ISOLATED STORM PRODUCING DAMAGING WINDS OR LARGE HAIL CANNOT BE
ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
WEDNESDAY AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL
DISTURBANCE AND MUCH COLDER AIR ALOFT ARE EXPECTED TO APPROACH THE
AREA...WHICH MAY ALLOW SOME STORMS TO PRODUCE LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019-085-231015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
612 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND EVENING. NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...HOWEVER
AN ISOLATED STORM PRODUCING DAMAGING WINDS OR LARGE HAIL CANNOT BE
ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
WEDNESDAY AFTERNOON AND EVENING. A VIGOROUS UPPER LEVEL
DISTURBANCE AND MUCH COLDER AIR ALOFT ARE EXPECTED TO APPROACH THE
AREA...WHICH MAY ALLOW SOME STORMS TO PRODUCE LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-231015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
612 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY
HIGHER WAVES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP WEDNESDAY AFTERNOON
AND EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND
LOCALLY HIGHER WAVES ALONG WITH THE POTENTIAL FOR HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

In the hours before

Special weather statement, Jul 22, 7:33 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
733 PM EDT TUE JUL 22 2008

NYZ003-013-014-230045-
MONROE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA
733 PM EDT TUE JUL 22 2008

...STRONG STORM THIS EVENING...

A STRONG THUNDERSTORM DEVELOPING THIS EVENING NEAR RUSH AND
HONEOYE FALLS IN SOUTHEASTERN MONROE COUNTY AT 730 PM WILL
CONTINUE TO PUSH SOUTHEASTWARD INTO EXTREME NORTHEASTERN
LIVINGSTON COUNTY AND WESTERN ONTARIO COUNTY. THIS STORM CONTAINS
CLOUD TO GROUND LIGHTNING, A DOWNPOUR, GUSTY WIND AND POSSIBLE
SMALL HAIL. THIS CELL WILL BE NEAR THE VICINITY OF NORTHERN LIMA
AND IONIA BETWEEN 735 AND 750 PM. THE THUNDERSTORM WILL CONTINUE
TO ADVANCE SOUTHEASTWARD ACROSS NORTHERN ONTARIO COUNTY THIS EVENING.
Special weather statement, Jul 22, 8:45 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
845 PM EDT TUE JUL 22 2008

NYZ014-230145-
ONTARIO-
INCLUDING THE CITY OF...CANANDAIGUA
845 PM EDT TUE JUL 22 2008

...TWO STRONG THUNDERSTORMS TO CROSS ONTARIO COUNTY...

AT 840 PM TWO STRONG THUNDERSTORMS WERE CROSSING ONTARIO COUNTY,
WITH A DOWNPOUR, STRONG WINDS, AND POSSIBLE SMALL HAIL. THE
NORTHERN STORM IS LOCATED OVER SOUTHERN REGIONS OF THE CITY OF
CANANDAIGUA AND IS ADVANCE SOUTHEASTWARD AND WILL NEAR COTTAGE
CITY BETWEEN 845 PM AND 855 PM. THE SECOND STORM IS NEAR HEMLOCK
IN LIVINGSTON COUNTY AND HONEOYE IN ONTARIO COUNTY. THIS STORM IS
ALSO TRACKING SOUTHEASTWARD AND WILL NEAR CANADICE BETWEEN 850 PM AND
900 PM. THE STORMS MAY ALSO PRODUCE PONDING OF WATER IN LOW LYING
ROADWAYS. THESE STORMS WILL CONTINUE TO TRACK SOUTH AND EASTWARD
ACROSS THE COUNTY THIS EVENING.

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 11:25 PM EDTSpecial Marine WarningBUF65 min
Jul 23, 1:59 AM EDTAreal Flood AdvisoryBUFGenesee, Monroe3 hr
Jul 23, 2:11 AM EDTSevere Thunderstorm WarningBUFMonroe, Wayne64 min
Jul 23, 2:41 AM EDTSevere Thunderstorm WarningBUFCayuga, Wayne64 min
Jul 23, 2:58 AM EDTSevere Thunderstorm WarningBUFOntario, Wayne42 min
Jul 23, 3:21 AM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario54 min
Jul 23, 4:24 AM EDTSevere Thunderstorm WarningBUFOswego66 min
Jul 23, 11:39 AM EDTSpecial Marine WarningBUF81 min
Jul 23, 1:26 PM EDTSevere Thunderstorm WarningBUFErie, Niagara60 min
Jul 23, 1:38 PM EDTSevere Thunderstorm WarningBUFErie, Wyoming42 min
Jul 23, 2:19 PM EDTSpecial Marine WarningBUF56 min
Jul 23, 2:23 PM EDTSpecial Marine WarningBUF52 min
Jul 23, 2:35 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Wyoming55 min
Jul 23, 3:11 PM EDTSpecial Marine WarningBUF2 hr
Jul 23, 3:17 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming43 min
Jul 23, 3:36 PM EDTAreal Flood AdvisoryBUFMonroe3 hr
Jul 23, 3:38 PM EDTSevere Thunderstorm WarningBUFMonroe45 min
Jul 23, 3:57 PM EDTFlash Flood WarningBUFMonroe69 min
Jul 23, 6:08 PM EDTSevere Thunderstorm WarningBUFChautauqua41 min
Jul 23, 6:17 PM EDTSpecial Marine WarningBUF88 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.